Localized Modes Due to Defects in High Contrast Periodic Media Via Two-Scale Homogenization

Localized Modes Due to Defects in High Contrast Periodic Media Via Two-Scale Homogenization DOI 10.1007/s10958-018-3877-y Journal of Mathematical Sciences, Vol. 232, No. 3, July, 2018 LOCALIZED MODES DUE TO DEFECTS IN HIGH CONTRAST PERIODIC MEDIA VIA TWO-SCALE HOMOGENIZATION I. V. Kamotski University College London Gower St. London WC1E 6BT, UK i.kamotski@ucl.ac.uk V. P. Smyshlyaev University College London Gower St., London WC1E 6BT, UK v.smyshlyaev@ucl.ac.uk UDC 517.9 The spectral problem for an infinite periodic medium perturbed by a compact defect is considered. For a high contrast small ε-size periodicity and a finite size defect we consider the critical ε -scaling for the contrast. We employ two-scale homogenization for deriving asymptotically explicit limit equations for the localized modes and associated eigenvalues. Those are expressed in terms of the eigenvalues and eigenfunctions of a perturbed version of a two-scale limit operator introduced by V. V. Zhikov with an emergent explicit nonlinear dependence on the spectral parameter for the spectral problem at the macroscale. Using the method of asymptotic expansions supplemented by a high contrast boundary layer analysis, we establish the existence of the actual eigenvalues near the eigenvalues of the limit operator, with “ε square root” error bounds. An example for circular or spherical defects in a periodic medium with isotropic homogenized properties is given. http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Journal of Mathematical Sciences Springer Journals

Localized Modes Due to Defects in High Contrast Periodic Media Via Two-Scale Homogenization

Loading next page...
 
/lp/springer_journal/localized-modes-due-to-defects-in-high-contrast-periodic-media-via-two-zfOjyWv0jH
Publisher
Springer US
Copyright
Copyright © 2018 by Springer Science+Business Media, LLC, part of Springer Nature
Subject
Mathematics; Mathematics, general
ISSN
1072-3374
eISSN
1573-8795
D.O.I.
10.1007/s10958-018-3877-y
Publisher site
See Article on Publisher Site

Abstract

DOI 10.1007/s10958-018-3877-y Journal of Mathematical Sciences, Vol. 232, No. 3, July, 2018 LOCALIZED MODES DUE TO DEFECTS IN HIGH CONTRAST PERIODIC MEDIA VIA TWO-SCALE HOMOGENIZATION I. V. Kamotski University College London Gower St. London WC1E 6BT, UK i.kamotski@ucl.ac.uk V. P. Smyshlyaev University College London Gower St., London WC1E 6BT, UK v.smyshlyaev@ucl.ac.uk UDC 517.9 The spectral problem for an infinite periodic medium perturbed by a compact defect is considered. For a high contrast small ε-size periodicity and a finite size defect we consider the critical ε -scaling for the contrast. We employ two-scale homogenization for deriving asymptotically explicit limit equations for the localized modes and associated eigenvalues. Those are expressed in terms of the eigenvalues and eigenfunctions of a perturbed version of a two-scale limit operator introduced by V. V. Zhikov with an emergent explicit nonlinear dependence on the spectral parameter for the spectral problem at the macroscale. Using the method of asymptotic expansions supplemented by a high contrast boundary layer analysis, we establish the existence of the actual eigenvalues near the eigenvalues of the limit operator, with “ε square root” error bounds. An example for circular or spherical defects in a periodic medium with isotropic homogenized properties is given.

Journal

Journal of Mathematical SciencesSpringer Journals

Published: Jun 2, 2018

References

You’re reading a free preview. Subscribe to read the entire article.


DeepDyve is your
personal research library

It’s your single place to instantly
discover and read the research
that matters to you.

Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.

All for just $49/month

Explore the DeepDyve Library

Search

Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly

Organize

Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.

Access

Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.

Your journals are on DeepDyve

Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.

All the latest content is available, no embargo periods.

See the journals in your area

DeepDyve

Freelancer

DeepDyve

Pro

Price

FREE

$49/month
$360/year

Save searches from
Google Scholar,
PubMed

Create lists to
organize your research

Export lists, citations

Read DeepDyve articles

Abstract access only

Unlimited access to over
18 million full-text articles

Print

20 pages / month

PDF Discount

20% off